Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 114, NWS Nashville, TN

July 27, 1998Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 27, 1998, 7:21 AM CDT for Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 1998, 7:21 AM CDT (12:21 UTC)
Expired
Jul 27, 1998, 10:20 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Wayne County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 271222
FFWBNA
TNC181-271520-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
721 AM CDT MON JUL 27 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN MIDDLE TENNESSEE

* UNTIL 1020 AM CDT

* AT 715 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LARGE AREA OF RAIN AND THUNDERSTORMS MOVING ACROSS
  WAYNE COUNTY. NEARLY 2 INCHES OF RAIN HAS LIKELY FALLEN
  OVER THE SOUTHWEST PART OF THE COUNTY NEAR THE COMMUNITIES OF
  HOUSTON AND LUTTS. AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN IS
  LIKELY THROUGH 930 AM...CAUSING CREEKS AND STREAMS TO RISE
  RAPIDLY.

DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES.

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:05 AM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 27, 2:05 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
205 AM CDT MON JUL 27 1998

SCT CNVCTN HAS DVLPD RAPIDLY OVR MID TN SINCE 0530Z. 03Z RUC DEPICTS
LOW/MID LVL MSTR CNVGNC MAXIMIZED OVR RGN WHILE 00Z U/A PLOTS DEPICTS
GOOD UPR LVL DIVERGENT FLOW OVR TN VLY. WIND PROFILER PLOTS SUGGEST WK
MID/UPR LVL TROF PASSG RGN ATTM THUS APPRS PARAMETERS HAVE COME TOGETHER
TO CAUSE SCT/NRMS CONVCTN THIS AM. 03Z RUC SUGGESTS MSTR CNVGNC WANING
AFTR 12Z THUS XPCT CNVCTN TO DSIPT TWD DAYBREAK. RECENT LOOK AT KNQA
RADAR HWVR DISPLAYS SCT CNVCTN EXTDG BACK INTO SE MO THUS COULD BE A WET
AM ACRS MID TN.

OTRW LOW LVL BNDRY PROGGED TO RMN IN VCNTY THRU FCST PD WITH LTL
SYNOPTIC LIFT NOTED (AFT 18Z TDY). APPRS BEST LIFT WL OCCUR TDY WITH LTL
NOTED ON PROGGS TO SUGGEST ANY DEFINITE TRIGGER ON TUE. HWVR WITH
PRECIP WATER VALUES REMAING ABV 1.5 THRU FCST PD...OROGRAPHIC LIFT AND
AFTRN HEATG MAY BE ENOUGH TO CAUSE SCT CNVCTN. PERFER WETTER NGM MDL IN
LATR HALF OF FCST PD AS ETA DRYS OUT AMS ALOFT QUITE A BIT AFTER 30
HRS.

DUE TO ONGOING CNVCTN...WL LEAN TWD FAN POPS TDY. OTRW MOS GUID SIMILAR
AND GNRLLY ACCEPTED WITH A FEW MINOR ADJUSTMENTS...MAINLY TO DAYTIME
TEMPS AS CLDS/RAIN SHOULD PREVENT AFTN TEMPS TO REACH NORMAL LVLS FOR
THIS TIME OF YEAR.
09

BNA 86/70/88 623                         COOKEVILLE 85/68/88 633
                LAWRENCEBURG 87/72/89 633

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.